MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Codes Perforation (2001); Diminished Pulse Pressure (2606)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: age & date of birth: requested, not provided a3: patient sex: requested, not provided a4: weight: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: initial reporter name : requested, unknown e2: health professional: requested, unknown e3: occupation: requested, unknown the actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.History investigation of the involved product code/lot #.Since the involved lot was unknown, the investigation of manufacturing history records and shipping inspection records could not be performed.History investigation of the involved product code.There have been no similar complaints in the past two years from other facilities about the involved product code.Since the involved lot number was unknown, only di no.Is listed.Since the involved lot was unknown, it was not possible to investigate the manufacturing records and shipping inspection records.Since the actual sample was not returned and investigation could not be performed, it was not possible to clarify the cause of occurrence.The instructions for use (ifu) of this product includes the following warning.Warning - if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that during a cryo atrial fibrillation procedure, an effusion occurred in the inferior vena cava (ivc) which required a vascular balloon.There were difficulties while trying to gain access into the right atrium at the beginning of the procedure.Eventually all accesses were made in the proper locations.After freezing the left veins and moving to the right side, the patient's pressure was dropping, and heart rate was increasing.Nothing observed with the intracardiac echocardiography (ice) nor the transesophageal echocardiography (tee).After checking for effusion, the physician injected contrast low in the ivc looking for a perforation and found a small one below the heart just below the diaphragm on the lateral side of the ivc.Likely the perforation was due to one of the catheters during access.A vascular balloon was inflated in ivc with stent placed to seal the perforation.The case was abandoned before any rf was done.The patient was stabilized, and no further complications occurred.There were no alleged performance issues with any abbott devices.There were no catheters in ivc.It is alleged that the guidewire punctured the ivc at beginning of procedure.Procedure performed was an atrial fibrillation.The event occurred intra-operative.There was no reported blood loss.The patient was not injured during the event and medical or surgical intervention was not required.There was not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17084249
Report Number9681834-2023-00110
Device Sequence Number2834239
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public04987350773159
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGR3506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO GUIDEWIRE STD FLEXIBLE ANGLED TIP .035/150C
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown